Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 21, 2016, 11:55 AM CDT for Okaloosa County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2016, 11:55 AM CDT (16:55 UTC)
- Expired
- Aug 21, 2016, 12:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Mobile, AL
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 63 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.9 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 855 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
179
WWUS84 KMOB 211655
SPSMOB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1155 AM CDT SUN AUG 21 2016
FLZ205-211745-
OKALOOSA INLAND FL-
1155 AM CDT SUN AUG 21 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
OKALOOSA COUNTY UNTIL 1245 PM CDT...
AT 1155 AM CDT...THE STRONG THUNDERSTORM WAS LOCATED 11 MILES
SOUTHWEST OF CRESTVIEW...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CRESTVIEW AND BAKER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3054 8649 3056 8653 3053 8655 3046 8678
3054 8680 3068 8679 3100 8654 3084 8639
3057 8639
TIME...MOT...LOC 1655Z 231DEG 20KT 3062 8669
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 21, 6:38 AM CDT, 5 hours 17 minutes earlier.
Area forecast discussion, Aug 21, 6:38 AM CDT, 5 hours 17 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 638 AM CDT SUN AUG 21 2016 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 12Z issuance...VFR conditions will be predominate through the next 24 hours. Isolated showers/storms already developing along coastal areas early this morning. Storm coverage increases by late morning over coastal areas with the best coverage transitioning to well inland locations this afternoon. Brief MVFR/IFR conditions in the heavier storms. Storm coverage decreases this evening with a quiet overnight expected. Winds generally out the west to southwest, increasing to near or above 10 kt along the coast today. 34/JFB && .PREV DISCUSSION... /issued 416 AM CDT SUN AUG 21 2016/ NEAR TERM /Now Through Sunday night/...The main forecast challenge for today will be the extent of afternoon thunderstorm activity across the region. An amplified trough will move across the Midwest and TN valley today while a deep layer ridge remains anchored from the southwest Atlantic west into the central Gulf. A vort max over east Texas this morning will move east northeast into central MS by this afternoon on the far southern edge of the longwave trough. This feature combined with a weak front/pressure trough dropping south into the far northern forecast area by this afternoon should be enough to trigger scattered to numerous showers and thunderstorms in the presence of precipitable waters at or above 2 inches and MLCAPES of 2500-3000 J/kg. Maintained the highest rain chances (60%) over the northwest forecast area which will be closer to the aforementioned surface and upper air features with 40-50% rain chances further south. However, best chances this morning will be closer to the coast in association with weak convergence bands with best rain chances transitioning to far inland areas this afternoon. A few strong storms with gusty winds possible, especially well inland today where deep layer shear around 20 kt will be present. It is interesting to note that some of the hi res guidance is not as enthusiastic with storm coverage this afternoon, but it appears that this could be partially explained by the models mixing out boundary layer dewpoints more than what is likely to occur. Isolated to scattered convection will possibly linger into the evening, but the overnight hours are expected to be quiet, with the only exception being isolated activity over the Gulf waters and the immediate coast. Temps seasonal today and tonight with typical August humidity. 34/JFB SHORT TERM /Monday Through Tuesday night/...A weakening frontal boundary or surface trough is expected to extend west to east across the forecast area roughly along Highway 84. Little in the way of upper level dynamics supporting this feature as the energy has shifted northeast. However, with surface heating and ample moisture (PWATs around 2.0 inches) helping boost ML CAPEs of up to 3000 to 4000 j/kg the boundary will serve to enhance convection during the day especially along and south of it each day. Only a very low end probability of severe weather exists as vertical shear remains absent and WBZ heights elevated. However...high CAPE values south of the boundary could lead to very strong updrafts creating heavily water loaded downdrafts and gusts of 40 to 50 mph or higher with the stronger storms as well as locally heavy rainfall. With the loss of surface heating storms should dissipated during the evening hours. High temperatures will continue to range near 90 along the coast and low to mid 90s in the interior. Low temperatures mid 70s to near 80 closer to the coast and low to mid 70s in the interior, /08 LONG TERM /Wednesday Through Saturday/...The deep layer ridge firmly establishes itself over the region with a weak pressure gradient at the surface. A typical summer time diurnally driven convective pattern is expected. However storms become more isolated to low end scattered going forward to the weekend. Surface high pressure from the north noses into the area. In response, a east to northeasterly wind flow develops and drier air moves into the area. Overnight low temperatures should trend cooler Thursday morning through the weekend. Interior highs may need to be nudged up a degree or two in the interior. /08 MARINE...High pressure will persist across the western Atlantic into the Gulf of Mexico through Monday as a weak front approaches the marine area from the north. A general light southwest flow is expected through early this week, with a brief period of offshore flow Mon/Tue nights. The weak front washes out by midweek as high pressure strengthens over the east coast and ridges into the northern Gulf. This will result in a light to moderate easterly flow developing over the coastal waters mid to late week with a slight increase in seas. 34/JFB && .MOB Watches/Warnings/Advisories... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Aug 21, 4:26 AM CDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MOBILE AL 426 AM CDT SUN AUG 21 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-220930- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 426 AM CDT SUN AUG 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. THE STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS AND FREQUENT LIGHTNING. A FEW STORMS MAY BECOME STRONG AND PRODUCE WIND GUSTS OF 40 TO 50 MPH...ESPECIALLY ACROSS INLAND SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW STRONG STORMS WITH WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE MONDAY AFTERNOON. SCATTERED THUNDERSTORMS ACROSS THE AREA WILL ALSO PRODUCE TORRENTIAL DOWNPOURS AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SATURDAY. GMZ630>635-650-655-670-675-220930- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 426 AM CDT SUN AUG 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 21, 11:55 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1155 AM CDT SUN AUG 21 2016
FLZ205-211745-
OKALOOSA INLAND FL-
1155 AM CDT SUN AUG 21 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
OKALOOSA COUNTY UNTIL 1245 PM CDT...
AT 1155 AM CDT...THE STRONG THUNDERSTORM WAS LOCATED 11 MILES
SOUTHWEST OF CRESTVIEW...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CRESTVIEW AND BAKER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3054 8649 3056 8653 3053 8655 3046 8678
3054 8680 3068 8679 3100 8654 3084 8639
3057 8639
TIME...MOT...LOC 1655Z 231DEG 20KT 3062 8669The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 4:21 PM CDT | Special Weather Statement | MOB | Covington, Escambia | 54 min |
| Aug 21, 5:00 PM CDT | Special Weather Statement | MOB | Escambia | 60 min |
| Aug 21, 5:54 PM CDT | Special Weather Statement | MOB | Escambia | 66 min |
| Aug 21, 5:18 PM CDT | Special Weather Statement | MOB | Perry, Wayne | 57 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.